Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 388, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 11, 2000, 7:41 PM CDT for Palo Pinto County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 11, 2000, 7:41 PM CDT (00:41 UTC)
- Expired
- Sep 11, 2000, 8:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Palo Pinto County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 936 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 120044 SVRFTW TXC363-120145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 741 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PALO PINTO COUNTY IN NORTH CENTRAL TEXAS * UNTIL 845 PM CDT * AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM JUST NORTHWEST OF POSSUM KINGDOM LAKE OR ABOUT 10 MILES SOUTHEAST OF GRAHAM...MOVING EAST AT 15 MPH. WIND GUSTS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3295 9857 3267 9848 3298 9819 3296 9847
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:36 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 11, 3:36 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT MON SEP 11 2000 PATTERN CHANGE FORTH COMING...AND RECORD DRY PERIOD OF 72 DAYS IS IN JEOPARDY OF ENDING. SCATTERED THUNDERSTORMS FORMING TO THE WEST AND WILL TRACK EAST JUST NORTH OF I-20 THIS EVENING. COLD FRONT IN THE CENTRAL PLAINS MOVING INTO NORTH TEXAS TUESDAY MORNING AND SOUTHERN AREAS IN THE AFTERNOON. MODELS ARE A LITTLE AGGRESSIVE WITH QPF BUT NOT WITH RESPECT TO POPS. WILL GO CHANCE CATEGORY EAST AND SOUTH...AND A SLIGHT CHANCE ELSEWHERE. DIV-Q PATTERN NOT AS STRONG AS NEEDED FOR SOLID RAINFALL PATTERN. ELEVATED CAPES AND ENHANCED UPPER DIVERGENCE PATTERN WILL FAVOR SOME STRONG THUNDERSTORMS SOUTH OF A LAMPASAS TO ATHENS LINE LATE TUESDAY. WE EXPECT THE FRONT TO SLOW AND STALL NEAR THE COAST... .THUS WILL HOLD ONTO A CHANCE OF PRECIPITATION SOUTHERN AREA INTO WEDNESDAY. THICKNESSES WILL FALL ACROSS THE AREA...THUS HAVE LOWER TEMPERATURES ACROSS THE BOARD...AND INTO THE EXTENDED WHEN ANOTHER FRONT ARRIVES FRIDAY. NOT VERY CONFIDENT ABOUT "STRONG" TROPICAL DEVELOPMENT OF THE AVIATION AND MRF IN THE NORTHWESTERN GULF LATE WEDNESDAY. WILL ADVISE NEXT SHIFT TO MONITOR THE SITUATION CLOSELY. 75 DFW 77/93/67/89 2210 ACT 76/96/68/91 1343 .FTW...NONE.
In the hours before
Special weather statement, Sep 11, 3:30 PM CDT, 4 hours 11 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT MON SEP 11 2000 ...THUNDERSTORMS... WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING FOR AREAS SOUTHEAST OF A LINE FROM PALESTINE...TO FAIRFIELD...TO FRANKLIN. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING AND WIND GUSTS UP 45 MPH. ...FIRE... A SOUTH WIND FROM 10 TO 15 MPH WILL KEEP THE THE FIRE DANGER ACROSS NORTH TEXAS EXTREMELY HIGH THIS EVENING AND TONIGHT. NORTH TEXANS SHOULD CONTINUE TO EXERCISE CAUTION WHEN ENGAGING IN ANY ACTIVITY THAT COULD ACCIDENTALLY START A FIRE. VEGETATION IS EXTREMELY DRY AND FIRES CAN SPREAD RAPIDLY UNDER THESE CONDITIONS. 80
Special weather statement, Sep 11, 6:15 PM CDT, 1 hour 26 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 615 PM CDT MON SEP 11 2000 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING FOR MUCH OF NORTH TEXAS. THE STRONGEST STORMS WILL AFFECT LOCATIONS WEST OF A GAINESVILLE...MINERAL WELLS...COMANCHE LINE AND COULD PRODUCE WIND GUSTS UP TO 45 MPH AND DANGEROUS LIGHTNING. ...FIRE... A SOUTH WIND FROM 10 TO 15 MPH WILL KEEP THE THE FIRE DANGER ACROSS NORTH TEXAS EXTREMELY HIGH THIS EVENING AND TONIGHT. NORTH TEXANS SHOULD CONTINUE TO EXERCISE CAUTION WHEN ENGAGING IN ANY ACTIVITY THAT COULD ACCIDENTALLY START A FIRE. VEGETATION IS EXTREMELY DRY AND FIRES CAN SPREAD RAPIDLY UNDER THESE CONDITIONS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:00 AM CDT | Flash Flood Warning | FWD | Cooke, Montague | 4 hr |
| Sep 12, 11:23 AM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| Sep 12, 1:15 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 60 min |
| Sep 12, 1:25 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 50 min |
| Sep 12, 1:30 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 60 min |
| Sep 12, 1:45 PM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Sep 12, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 47 min |
| Sep 12, 3:24 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.